Tennessee, 2012Flash Flood in Tennessee, March 8, 2012
March 8, 2012 · NWS OHX · 1 event in 1 county or zone
As a area of showers and thunderstorms moved across western portions of Middle Tennessee during the late afternoon hours on Thursday, March 8th, a flash flooding event occurred in the city of Clarksville in Montgomery County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $1,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a area of showers and thunderstorms moved across western portions of Middle Tennessee during the late afternoon hours on Thursday, March 8th, a flash flooding event occurred in the city of Clarksville in Montgomery County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 8, 3:48 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 8, 3:48 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CST THU MAR 8 2012
.DISCUSSION...
RAINFALL COVERAGE CONTINUES ACROSS MUCH OF THE MID STATE. COLD
FRONT HAS NOW PUSHED THROUGH THE BNA AREA. MSAS SHOWING GOOD
PRESSURE RISES WEST AND NORTHWEST OF THE FRONT. THUS...FRONT IS
EXPECTED TO MOVE THROUGH THE REMAINDER OF THE AREA BY THIS
EVENING. WILL THEREFORE LIKELY SEE THE RAINFALL COVERAGE SPREAD
SOUTH AND EASTWARD. LIGHTNING RETURNS ARE NOTED SO CANNOT RULE OUT
ISOL TO SCATTERED TSTMS...ESPECIALLY SOUTHERN HALF THROUGH THE
LATE AFTERNOON AND INTO THE EVENING.
FOR THE TONIGHT FORECAST INCLUDING LATE THIS AFTERNOON...INITIAL
THINKING IS TO GO 70+ POPS NW AND CATEGORICAL ELSEWHERE. WILL
ADHERE LARGELY TO 3-4 PM RADAR TRENDS FOR THE FINAL POP INCLUSION.
OTHERWISE...POPS TO DROP DOWN SIGNIFICANTLY AFTER MIDNIGHT SO THAT
ZONE WORDING WILL REQUIRE SOME EVENING WORDING FOR THE SHOWERS.
AS FOR RAINFALL AMOUNTS...AFTER 00Z WE ARE LOOKING AT AROUND ONE
HALF INCH SOUTHEAST HALF WITH A TENTH TO A HALF INCH NORTHWEST HALF.
FFG SUGGESTS THAT THE ADDITIONAL PRECIP WILL BE WELL BELOW FLASH
FLOOD CRITERIA. ADVISORY FLOOD PRODUCTS SHOULD BE SUFFICIENT IF
NEEDED.
COOLER AIR WILL WORK IN BEHIND THE FRONT WITH LOW TEMPS DOWN INTO
THE UPPER 30S TO LOWER 40S BY MORNING. GFS SUGGEST THAT THE 850 MB
BOUNDARY WILL STRENGTHEN OVERNIGHT AS SOME UPPER LEVEL ENERGY
INTENSIFIES. HOWEVER...THE POSITIONING OF THAT LOWER LEVEL BOUNDARY
WILL BE SOUTH OF MIDDLE TN BY 12Z.
CLEARING SKIES EXPECTED ON FRIDAY WITH MOSTLY SUNNY SKIES INTO
SATURDAY.
IN THE EXT FCST...A NEARLY CUTOFF UPPER LEVEL SYSTEM OVER THE
SOUTHWESTERN U.S. WILL SLOWLY WORK EASTWARD ON SUNDAY AND MONDAY.
DEEP SOUTHERLY FLOW ALOFT WILL PUSH A WARM FRONT BACK TO THE NORTH
AND BRING ABOUT AN INCREASE IN MOISTURE BY MONDAY. BERMUDA HIGH WILL
THEN SET UP THEREBY REVEALING A LATE SPRING PATTERN AS OPPOSED TO
EARLY MARCH. THUS...MOIST...WARM CONDITIONS TO PREVAIL THROUGH THE
EXTENDED. FRONTAL BOUNDARIES FOR THE MOST PART ARE REMOVED FROM THE
EQUATION. HOWEVER...UPPER LEVEL PATTERN SHOWING A CONTINUOUS INFLUX
OF UPPER IMPULSES WITHIN THE SOUTHERLY JET.
FOR THE EXT TEMPS...TEMPS WILL BE A GOOD 15 DEGREES OR SO ABOVE
NORMAL. WILL IN FACT LEAN TOWARD HPC NUMBERS AND GO A DEGREE OR TWO
HIGHER THAN THE MEX.
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 37 59 31 63 / 90 10 05 0
CLARKSVILLE 35 58 28 61 / 80 10 05 0
CROSSVILLE 38 54 30 58 / 100 20 05 0
COLUMBIA 40 60 32 65 / 100 20 05 05
LAWRENCEBURG 42 60 32 66 / 100 30 05 05
WAVERLY 37 59 30 64 / 80 10 05 05
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Mar 8, 5:00 AM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST THU MAR 8 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-091100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST THU MAR 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS
SOUTH OF INTERSTATE 40 AND WEST OF INTERSTATE 65 THIS AFTERNOON
AND EARLY EVENING. MAIN THREATS FOR SEVERE THUNDERSTORMS THAT
DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. OTHER LOCATIONS
ACROSS MIDDLE TENNESSEE COULD EXPERIENCE SOME STRONG THUNDERSTORMS...
WITH GUSTY WINDS AND SMALL HAIL THE MAIN CONCERNS.
ALSO...SOME LOW LYING LOCATIONS AND OTHER LOCATIONS THAT ARE GENERALLY
PRONE TO FLASH FLOODING COULD EXPERIENCE AT LEAST SOME MINOR FLOODING
THROUGH TONIGHT DUE TO A SLOW MOVING FRONTAL SYSTEM THAT WILL MOVE
THROUGH THE MID STATE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
Flash Flood, Montgomery
- When
- March 8, 4:56 PM CST to 10:00 PM CST
- Where
- Montgomery County, 0.95 mi E of Briarwood to 0.99 mi E of Briarwood
- Cause
- Heavy Rain
- Property damage
- $1,000
- Crop damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.519, -87.363
Thomas Street in Clarksville was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Arkansas, March 8, 2012$345,000 · 52 kt wind · 5 events
- High Wind and Winter Weather in Texas, March 8, 20122 injured · $82,000 · 52 kt wind · 8 events
- Tornado and Flash Flooding in Hawaii, March 8 to 9, 2012$25,000 · EF0 · 24 events
- High Wind and Strong Wind in Massachusetts, March 8 to 9, 2012$55,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, March 8, 2012$57,000 · 65 kt wind · 2 events
- Strong Wind in Louisiana, March 8, 2012$47,000 · 3 events
- Strong Wind in Mississippi, March 8, 2012$31,000 · 2 events
- Hail and Damaging Wind in Texas, March 8, 2012$25,000 · 1.75 in hail · 6 events
- Damaging Winds in Mississippi, March 8, 20122 injured · 87 kt wind · 6 events
- Flash Flooding in Arkansas, March 8, 2012$25,000 · 2 events
- Strong Wind in Arkansas, March 8, 2012$20,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, March 8, 201211 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367943.